| Model Number |
8888423103 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, after aerobics at home not in treatment, the patient found that the top of the titanium connector of the peritoneal dialysis tube was damaged (broken).The damaged part was in the shape of a round hole with a diameter of about 1 mm.Tego was not utilized and there was no luer adapter issue.No other products being utilized with the device.No other defects/damages found on the product where the leak was observed.Nothing unusual observed on the device prior to use.The insertion site was not treated prior to product placement.The cleaning agent was not typically utilized to clean the catheter in its entirety.No ointment and wound dressing utilized at the exit site.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent allowed to dry thoroughly prior to dressing and applying ointment to the area.The patient was not responsible for any type of catheter maintenance.No cleaning agent ever switched over the life of the catheter not ever mixed.The site not ever use sepsiderm to clean catheters.No protocol change for cleaning agents used recently.It was said that the treatment (lotions/ointments, medications ) were over-the-counter (otc).The lumens were flushed prior to use with normal result.The patients themselves did not use any type of cleaning agent or antibiotic on the catheters.The patient was admitted to the hospital that night, and after the tube was cut, the peritoneal dialysis external short tube was replaced as remedial action.It was successfully used and the treatment/procedure completed.Anti-infection treatment was performed to prevent peritonitis.There was no blood loss and blood transfusion were not required.Intervention/treatment required.There was no reported patient injury.